How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 29265
Experience:  Over 20 yrs of Family Practice
18722459
Type Your Health Question Here...
Dr. Chip is online now
A new question is answered every 9 seconds

My closest friend of 27 years recently passed away suddenly.

Customer Question

My closest friend of 27 years recently passed away suddenly. She was 53 years old. She has been on klonopin for years. Her husband said she had taken five klonopin then was up in the morning. Had cereal went back to bed. He came home from working saying she was still asleep. He tried waking her and she would not wake up. She was still breathing when ambulance came. He thinks she might have taken more at night not intentionally. He said she was taking it with milk. My question is would this cause an overdose? Her heart stopped twice in the ambulance. He said the doctors could not save her. She was not breathing on her own
Submitted: 1 year ago.
Category: Health
Expert:  Dr. Chip replied 1 year ago.

Hi. Five klonipin could cause respiratory depression but I don't think just five would have caused her to die the way you describe it. If she was still breathing when the ambulance came then her heart must have stopped from a heart problem and not from an overdose.

Let me know if you need more information please